Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 201, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 6, 2007, 8:48 PM CDT for Blaine County, Nebraska. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2007, 8:48 PM CDT (01:48 UTC)
- Expired
- Jun 6, 2007, 9:45 PM CDT
- In force
- 57 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Blaine County, NE
The radar
The North Platte radar (KLNX), 47 km from the middle of the area, began a volume at 01:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 6, 7:36 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 71 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 3793 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 070148 SVRLBF NEC009-070245- /O.NEW.KLBF.SV.W.0201.070607T0148Z-070607T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 848 PM CDT WED JUN 6 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLAINE COUNTY IN NORTH CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF BREWSTER... * UNTIL 945 PM CDT * AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF BREWSTER...AND MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL EASTERN BLAINE COUNTY AT 900 PM CDT A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4176 10023 4176 9969 4207 9970 4204 10024 $$ SPRINGER
2 follow-up statements
000 WWUS53 KLBF 070217 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 917 PM CDT WED JUN 6 2007 NEC009-070245- /O.CON.KLBF.SV.W.0201.000000T0000Z-070607T0245Z/ BLAINE NE- 917 PM CDT WED JUN 6 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR BLAINE COUNTY... AT 913 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES SOUTH OF HIGHWAY 91 MILE MARKER 20...OR ABOUT 16 MILES SOUTH OF BREWSTER...MOVING NORTHEAST AT 50 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 91 MILE MARKER 20 AND 7 MILES SOUTHEAST OF BREWSTER BY 930 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4176 10023 4176 9969 4207 9970 4204 10024 $$ SPRINGER
000 WWUS53 KLBF 070239 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 939 PM CDT WED JUN 6 2007 NEC009-070249- /O.EXP.KLBF.SV.W.0201.000000T0000Z-070607T0245Z/ BLAINE NE- 939 PM CDT WED JUN 6 2007 ...THE SEVERE THUNDERSTORM WARNING FOR BLAINE COUNTY EXPIRES AT 945 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING FOR WESTERN NEBRASKA. LAT...LON 4176 10023 4176 9969 4207 9970 4204 10024 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:23 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 3:23 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 323 PM CDT WED JUN 6 2007 ...FORECAST CHALLENGE IS SEVERE THUNDERSTORM POTENTIAL AND WIND POTENTIAL OVER THE NEXT 36 HOURS... .DISCUSSION... NEAR TERM (TONIGHT THROUGH THURSDAY NIGHT)...AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS...THE HUNDRED DOLLAR QUESTION IS IF...WHEN...AND WHERE THE CAP WILL BREAK OVER THE NEXT FEW HOURS. AS OF 1 PM CDT...DRY LINE EXTENDED FROM KIMBALL...TO JUST WEST OF IMPERIAL...TO JUST EAST OF GOODLAND. EXPLOSIVE SURFACE CYCLOGENESIS UNDERWAY ACROSS EASTERN WYOMING AND THE WESTERN NEBR PANHANDLE. SURFACE LOW AS OF 1 PM CDT LOCATED OVER BOX BUTTE COUNTY...WHICH CORRELATES WELL WITH THE LOCATION AND FCST INTENSITY AS DEPICTED IN THE NAM 18Z FCST FROM THE 12Z RUN THIS AM. AS FOR CAP STRENGTH...H5 TEMPS IN THE 18Z SOUNDING AT -6.7 C...WHICH IS RIGHT ON TRACK WITH THE NAM 12S 18Z FCST. ONE CAVEAT IS THE DEW POINT FCST...WITH SFC DEW POINTS DEPICTED 1-3F TOO HIGH IN THE NAM FCST. CAP STRENGTH SEEMS TO BE MUCH STRONGER THAN FCSTED...THANKS TO THE LACK OF SFC HEATING THIS AFTN (DENSE CIRRUS SHIELD). THREAT FOR CONVECTION INITIATION SEEMS TO LIE IN THE 4-7 PM TIME FRAME...WHEN THE DRYLINE SURGE IS AT ITS STRONGEST AND LOW LEVEL CONVERGENCE WILL NEED TO BE AT ITS PEAK TO OVERCOME THE MID LEVEL CAP. FORECAST TRACK OF THIS FEATURE...PLACES IT FROM JUST NORTHEAST OF LBF INTO SOUTHWESTERN CHERRY COUNTY. BY 21Z...THE CAP WEAKENS FROM WESTERN CHERRY...INTO CENTRAL CUSTER COUNTY...TO LESS THAN 20 J/KG. GIVEN THE GROSS UNDERESTIMATION OF THE CAP STRENGTH IN THE NAM COMPARED TO THE 18Z LBF SOUNDING...PROBABLY LOOKING AT LATER INITIATION ALONG THE COLD FRONT VS. SOONER ALONG THE DRYLINE. ALSO...CIRROSTRATUS FIELD HAS THROWN A MONKEY IN THE WRENCH AS WELL. TEMPS THIS AFTN...HAVE FALLEN WELL SHORT OF THE FCSTED LWR 90S. STILL APPEARS BEST CHANCES FOR ORGANIZED CONVECTION IS IN THE ERN ZONES AS THE COLD FRONT AND UPPR LVL COOLING CATCHES UP TO THE DRYLINE EARLY THIS EVENING. HAVE INCREASED POPS IN THE EAST AND LOWERED SLIGHTLY IN THE WEST. AFTER TONIGHT...FORECAST FOCUS SHIFTS TO WIND POTENTIAL FOR TOMORROW. H85 WINDS ACCELERATE TO 40 TO 50 KTS BY MID MORNING...WITH NEARLY DRY ADIABATIC LAPSE RATES SPREADING EAST FROM THE PANHANDLE DURING THE DAY. ODDS ARE WE WILL NEED SOME SORT OF WIND HEADLINE FOR TOMORROW. HOWEVER TO AVOID CONFUSION...AM INCLINED TO LET THE ONGOING WIND ADVISORY AND POTENTIAL CONVECTIVE WATCHES GO BEFORE A WIND ADVISORY OR HIGH WIND WARNING IS ISSUED. AS THE UPPR LOW TRAVERSES SOUTH DAKOTA TOMORROW...RETAINED LOW POPS IN THE NORTH FOR WRAPAROUND PRECIPITATION. LONG TERM (FRIDAY THROUGH WEDNESDAY)...NOT MANY LARGE SCALE CHANGES MADE TO THE ONGOING EXTENDED PACKAGE. TRENDED TEMPS DOWN FOR FRIDAY MORNING...AS DRIER AIR EXPECTED TO WORK INTO THE CWA ON THE BACK SIDE OF THE EXITING COLD FRONT THURSDAY. GUIDANCE TEMPS INDICATING UPPR 30S TO LWR 40S...SO NOT OVERLY CONCERNED ABOUT FROST POTENTIAL AT THIS POINT. AFTER FRIDAY...PATTERN WILL SHIFT TO ZONAL...THEN SOUTHWESTERLY. TRENDED TEMPS UP FURTHER AND KEPT PRECIP IN THE FCST. && AVIATION...VFR CONDITIONS OVER WESTERN AND NORTH CENTRAL NEBRASKA THIS AFTERNOON WITH DENSE CIRRUS. SUSTAINED SURFACE WINDS 25KTS EAST OF A LINE FROM VTN TO OGA WITH GUSTS TO 35KTS THRU 3Z. DRYLINE TO PUSH THROUGH LBF 20Z AND VTN 23Z WITH STRONG CAP. HAVE INTRODUCED HIGH BASED (10K FT) TRW ISOLATED 02Z-06Z ALONG FROPA. IFR CONDITIONS KANW-KONL-KBBW TRW CIGS AND VIS 6Z-10Z ALONG TWB098. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 10 PM CDT WEDNESDAY AND WEDNESDAY EVENING. ZONES NEZ005>010-025>029-036>038-057>059-069>071. && CLB/POWER
Hazardous weather outlook, Jun 6, 3:37 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 337 PM CDT WED JUN 6 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-072045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 337 PM CDT WED JUN 6 2007 /237 PM MDT WED JUN 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. TORNADOES ARE POSSIBLE OVER NORTHWEST NEBRASKA THIS EVENING WEST OF A LINE FROM MERRIMAN TO ELLSWORTH WITH THUNDERSTORMS MOVING TO THE NORTHEAST ACROSS THE NEBRASKA PANHANDLE. THERE IS A MODERATE RISK OF SEVERE WEATHER OVER PORTIONS OF NORTH CENTRAL NEBRASKA TONIGHT NORTH AND EAST OF A LINE FROM KILGORE TO BURWELL TO BARTLETT. A POWERFUL STORM SYSTEM WILL DRIVE A COLD FRONT ACROSS THE AREA TONIGHT AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT. THE MAIN THREAT WITH STORMS THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. TO THE SOUTH AND WEST THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF WESTERN AND NORTH CENTRAL NEBRASKA. WARM AIR ALOFT IS INHIBITING THUNDERSTORM DEVELOPMENT. IF THUNDERSTORMS DO DEVELOP THEY ARE CAPABLE OF EXPLOSIVE DEVELOPMENT AND CAN BECOME SEVERE QUICKLY. THE MAIN THREAT WITH STORMS THAT DO DEVELOP WILL BE DAMAGING WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WINDS WILL BE POSSIBLE ON THURSDAY AS HIGH PRESSURE BUILDS INTO WESTERN AND NORTH CENTRAL NEBRASKA. A WIND ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE POWER
In the hours before
Local storm report, Jun 6, 5:22 PM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
522 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST GORDON 42.81N 102.20W
06/06/2007 M65 MPH SHERIDAN NE CO-OP OBSERVER
&&
ADOLocal storm report, Jun 6, 5:23 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
523 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG GORDON 42.81N 102.20W
06/06/2007 SHERIDAN NE CO-OP OBSERVER
ROOF FROM GROCERY STORE REPORTED BLOWN OFF.
&&
ADOLocal storm report, Jun 6, 5:57 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
557 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND GST 5 WSW MERRIMAN 42.89N 101.79W
06/06/2007 E65 MPH CHERRY NE PUBLIC
WINDS ESTIMATED BETWEEN 60 AND 70 MPH.
&&
BTAYLORLocal storm report, Jun 6, 8:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
836 PM CDT WED JUN 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HAIL 7 SSW BASSETT 42.49N 99.59W
06/06/2007 E1.00 INCH ROCK NE PUBLIC
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Logan | 59 min |
| Jun 6, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jun 6, 8:07 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 53 min |
| Jun 6, 8:39 PM CDT | Tornado Warning | LBF | Custer | 51 min |
| Jun 6, 8:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup | 61 min |
| Jun 6, 8:53 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 52 min |
| Jun 6, 8:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jun 6, 9:22 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 21 min |
| Jun 6, 9:36 PM CDT | Tornado Warning | LBF | Custer | 39 min |
| Jun 6, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Loup | 52 min |
| Jun 6, 9:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 64 min |
| Jun 6, 10:26 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 49 min |
| Jun 6, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Garfield | 39 min |
| Jun 7, 4:02 AM CDT | Wind Advisory | LBF | Arthur, Blaine, Boyd, Brown, Chase, Cherry and 20 more | 17 hr |
| Jun 7, 10:18 AM CDT | High Wind Warning | LBF | Arthur, Deuel, Garden, Grant, Keith | 6 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.